MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 650-1057
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient has been experiencing right hip issues and pain since his initial implantation.It is now approximately 11 (eleven) years post-surgery.The patient reports the surgeon is concerned for trunnionosis and metallosis.An mri is scheduled to be completed in two weeks, and laboratory work is being completed for metal pathology.No further details or medical records have been provided.
 
Additional Manufacturer Narrative
(b)(4).Previously report submitted under warsaw biomet mfr number 0001825034.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h10, h11.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient has been experiencing right hip issues and pain since his initial implantation.It is now approximately 11 (eleven) years post-surgery.The patient reports the surgeon is concerned for trunnionosis and metallosis.An mri was performed that displayed small chronic bone fragments at the greater trochanter; otherwise, unremarkable without evidence of osseous abnormality or osteolysis.All products remain implanted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: item name# cer option type 1 tpr sleve -6; item number# 650-1064; lot number# 992340.Item name# g7 pps ltd acet shell 52e; item number# 010000663; lot number# 3360499.Item name# e1 std poly liner e36; item number# 010000857; lot number# 3302871.Item name# tprlc 133 mp type1 pps so 11.0; item number# 51-106110; lot number# 3311802.This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d4, d10, g3, g6, h2, h3, h4, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patient had a right tha on (b)(6) 2014.Patient has since been having issues and reporting pain in the hip.During the follow-ups the doctor notes he is concerned for metallosis and trunnionosis.Patient had x-rays and blood lab results.Results have no evidence of fracture or dislocation, had good alignment.Lab test results for chromium and cobalt are normal within range.Mri results show no evidence of osseous abnormality or osteolysis.Mild right gluteus medius and minimus tendinosis with low grade insertion fraying.Advanced degenerative changes of lower lumbar spine.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23726010
Report Number3002806535-2025-00563
Device Sequence Number10642090
Product Code LZO
UDI-Device Identifier00887868248580
UDI-Public(01)00887868248580(17)240825(10)392850
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/25/2024
Device Catalogue Number650-1057
Device Lot Number392850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer12/26/2025
02/27/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/15/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight88 KG